Oregon, 2006

Flood in Oregon, May 20 to 23, 2006

May 20 to 23, 2006 · NWS PDT · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before the first event at May 19, 9:05 PM PST, 2 hours 55 minutes earlier.

Area forecast discussion, May 19, 9:05 PM PST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
1005 PM PDT FRI MAY 19 2006

UPDATED AVIATION DISCUSSION

.SHORT TERM...THINGS HAVE SETTLED DOWN SUBSTANTIALLY AFTER A VERY
ACTIVE EVENING. WILL ISSUE AN UPDATE SHORTLY TO BUMP UP POPS FOR THE
REMAINDER OF THE NIGHT GIVEN UPSTREAM SHORTWAVE THAT WILL HELP KEEP
SCATTERED SHOWERS AND PERHAPS AN ISOLATED THUNDERSTORM OR TWO GOING.
OTHERWISE NO OTHER MAJOR CHANGES NECESSARY. A QUICK LOOK AT THE
LATEST NAM SUGGESTS ANOTHER ROUND OF ORGANIZED SEVERE WEATHER IS
QUITE POSSIBLE ON SUNDAY. 78

.LONG TERM...MONDAY THROUGH FRIDAY...AN UNSETTLED WEATHER PATTERN
WILL PERSIST THROUGH THE EXTENDED PERIOD WITH AN UPPER TROUGH
LINGERING OFF THE COAST. THIS WILL KEEP A MOIST AND SOMEWHAT
UNSTABLE SOUTHERLY FLOW OVER THE REGION ON MONDAY...WHICH WILL
GRADUALLY BECOME MORE SOUTHWEST TO WEST AND LESS UNSTABLE AS THE
WEEK PROGRESSES. AT FIRST THE SOUTHERLY FLOW ON MONDAY WILL KEEP THE
ATMOSPHERE UNSTABLE...BUT THEN TEMPERATURES WILL COOL DOWN WITH
MAINLY JUST SHOWERS AFTER MONDAY AS THE FLOW BEING MORE WESTERLY
RATHER THAN SOUTHERLY. WILL KEEP A MENTION OF A SLIGHT CHANCE TO
CHANCE OF SHOWERS EACH DAY IN THE FORECAST THROUGH NEXT FRIDAY. WILL
ALSO A MENTION OF A SLIGHT CHANCE OF THUNDERSTORMS FOR MONDAY.
TEMPERATURES WILL COOL DOWN TO NEAR NORMAL BY FRIDAY. 88

&&

.AVIATION...SCATTERED SHOWERS WILL CONTINUE OVERNIGHT WITH PERHAPS A
VERY ISOLATED THUNDERSTORM OR TWO. CONDITIONS EXPECTED TO REMAIN VFR
HOWEVER...WILL INTRODUCE A LITTLE LIGHT FOG AT KALW AROUND SUNRISE.
OVERALL CONDITIONS WILL IMPROVE DURING THE DAY SATURDAY AND DO NOT
EXPECT TOO MUCH THUNDERSTORM ACTIVITY SATURDAY AFTERNOON. 78

&&

.HYDROLOGY...HYDROLOGY...SNOWMELT CONTINUES ACROSS THE HIGHER
ELEVATIONS...GENERATING HIGH WATER LEVELS ACROSS MOST AREAS. A FLOOD
WARNING IS IN EFFECT FOR THE NACHES RIVER NEAR NACHES AND NEAR
CLIFFDELL. HAVE A CONCERN ABOUT RAINFALL ON TOP OF SNOWMELT RISES
ACROSS PORTIONS OF FAR EASTERN OREGON. THE IMNAHA RIVER IS FORECAST
TO REACH FLOOD STAGE BY LATE FRIDAY NIGHT...AND ANY RAINFALL IN THE
THE RIVER BASIN COULD ADD TO THE RISE. THUS...HAVE UPGRADED TO A
FLOOD WARNING FOR THE IMNAHA RIVER AT IMNAHA.  WILL ALSO HAVE TO
MONITOR THE GRANDE RONDE RIVER AT TROY...ALTHOUGH SIGNIFICANT
FLOODING IS NOT EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  58  78  54  76 /  50  30  30  30
ALW  61  80  56  79 /  50  30  30  30
PSC  61  84  54  81 /  40  20  20  20
YKM  58  78  54  79 /  40  20  20  30
HRI  58  82  53  81 /  40  20  20  20
ELN  54  76  53  73 /  40  30  20  30
RDM  49  72  47  71 /  50  30  30  40
LGD  54  75  52  75 /  50  30  30  30
5J0  52  76  50  77 /  50  30  30  30
DLS  56  78  55  77 /  50  20  20  30

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...FLOOD WARNING FOR THE IMNAHA RIVER AT IMNAHA IN WALLOWA
     COUNTY (ORC063).
WA...FLOOD WARNING FOR THE NACHES RIVER NEAR NACHES AND NEAR
     CLIFFDELL IN YAKIMA COUNTY (WAC077).

&&

TI:RGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
78/88/78
Hazardous weather outlook, May 19, 1:45 PM PST, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
245 PM PDT FRI MAY 19 2006

WAZ024-501-502-026>030-ORZ041>044-049-050-501>506-201200-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-EASTERN COLUMBIA RIVER GORGE OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
245 PM PDT FRI MAY 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SLIGHT RISK FOR SEVERE THUNDERSTORMS

LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS OF THE BLUE MOUNTAINS
OF WASHINGTON, NORTHWEST BLUE MOUNTAINS, LOWER COLUMBIA BASIN OF
OREGON, GRANDE RONDE VALLEY, WALLOWA COUNTY, FOOTHILLS OF
THE BLUE MOUNTAINS OF OREGON, NORTHERN BLUE MOUNTAINS OF OREGON,
SOUTHERN BLUE MOUNTAINS OF OREGON, NORTHERN WHEELER AND SOUTHERN
GILLIAM COUNTIES, JOHN DAY BASIN, OCHOCO-JOHN DAY HIGHLANDS

THUNDERSTORMS

EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, EAST SLOPES OF THE
CENTRAL CASCADES OF WASHINGTON, EAST SLOPES OF THE SOUTHERN
CASCADES OF WASHINGTON, KITTITAS VALLEY, YAKIMA VALLEY,  EASTERN
COLUMBIA RIVER GORGE OF OREGON, NORTH CENTRAL OREGON, CENTRAL
OREGON

FLOOD WARNING

 EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON, WALLOWA COUNTY

SEVERE THUNDERSTORM WATCH 364 IN EFFECT UNTIL 9 PM PDT THIS
EVENING FOR ALL OF CENTRAL AND NORTHEAST OREGON AS WELL AS SOUTH
CENTRAL AND SOUTHEAST WASHINGTON FOR LARGE HAIL AND DAMAGING WINDS.

MOIST SOUTHERLY FLOW...ALONG WITH AN UNSTABLE ATMOSPHERE AND
FAVORABLE WINDS IN THE LOWER AND MIDDLE LEVELS OF THE ATMOSPHERE
WILL CREATE AN ENVIRONMENT CONDUCIVE FOR THE FORMATION OF
THUNDERSTORMS THIS AFTERNOON AND EVENING. ISOLATED SEVERE
THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF EASTERN OREGON
AND SOUTHEAST WASHINGTON...WITH THE STRONGER STORMS ARE
CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 60 MPH...HAIL UP TO
ONE INCH IN DIAMETER...AND LOCALLY HEAVY RAIN.

UNSEASONABLY WARM TEMPERATURES HAVE RESULTED IN RAPID SNOWMELT AT
HIGHER ELEVATIONS...CREATING HIGH WATER CONDITIONS ACROSS THE
VALLEY RIVER BASINS IN CENTRAL WASHINGTON AND EASTERN OREGON. A
FLOOD WARNING IS IN EFFECT FOR THE NACHES AND IMNAHA RIVERS. REFER
TO PDXFLWPDT WGUS76 KPDT FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

FLOOD WARNING THROUGH SUNDAY

 EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON, WALLOWA COUNTY

THUNDERSTORMS SATURDAY
     FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON, NORTHWEST BLUE
     MOUNTAINS, NORTH CENTRAL OREGON, CENTRAL OREGON, GRANDE RONDE
     VALLEY, WALLOWA COUNTY, FOOTHILLS OF THE BLUE MOUNTAINS OF
     OREGON, NORTHERN BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE
     MOUNTAINS OF OREGON, NORTHERN WHEELER AND SOUTHERN GILLIAM
     COUNTIES, JOHN DAY BASIN, OCHOCO-JOHN DAY HIGHLANDS

THE NEXT IN A SERIES OF WAVES WILL CROSS THE REGION...BRINGING
ANOTHER ROUND OF THUNDERSTORMS. THE STORMS ARE NOT EXPECTED TO
BECOME STRONG OR SEVERE. SNOWMELT FLOODING WILL CONTINUE ALONG THE
NACHES AND IMNAHA RIVERS THROUGH SUNDAY. EXPECT UNSETTLED WEATHER TO
LINGER THROUGH EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE REQUIRED THIS AFTERNOON AND EVENING FOR
LARGE HAIL AND DAMAGING WINDS.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.

In the hours before

Local storm report, May 19, 6:40 PM PST, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PENDLETON OR
740 PM PDT FRI MAY 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1212 PM     HAIL             LA GRANDE               45.33N 118.09W
05/19/2006  E1.00 INCH       UNION              OR   PUBLIC

1220 PM     HAIL             1 N LA GRANDE           45.32N 118.09W
05/19/2006  E0.25 INCH       UNION              OR   TRAINED SPOTTER

            PEA SIZE HAIL...1/2 INCH RAIN IN 20 MINUTES

1235 PM     HAIL             2 NW TOLLGATE           45.79N 118.11W
05/19/2006  E0.25 INCH       UMATILLA           OR   TRAINED SPOTTER

            HEAVY RAIN AND PEA SIZED HAIL.

0200 PM     HAIL             1 N MAUPIN              45.17N 121.07W
05/19/2006  E0.50 INCH       WASCO              OR   TRAINED SPOTTER

            0.5 INCH HAIL REPORTED.

0210 PM     HAIL             MAUPIN                  45.18N 121.08W
05/19/2006  E0.75 INCH       WASCO              OR   PUBLIC

0210 PM     HAIL             5 NW MAUPIN             45.24N 121.14W
05/19/2006  E0.50 INCH       WASCO              OR   TRAINED SPOTTER

            0.5 INCH HAIL REPORTED.

0230 PM     TSTM WND GST     KENT                    45.18N 120.68W
05/19/2006  E40.00 MPH       SHERMAN            OR   PUBLIC

            40 MPH WIND GUST REPORTED.

0238 PM     TSTM WND GST     4 NNW GRASS VALLEY      45.42N 120.81W
05/19/2006  E70.00 MPH       SHERMAN            OR   TRAINED SPOTTER

            TREE BRANCHES DOWN. POWER OUTAGE.

0245 PM     HAIL             4 NNW GRASS VALLEY      45.42N 120.81W
05/19/2006  E0.50 INCH       SHERMAN            OR   TRAINED SPOTTER

            MARBLE SIZED HAIL REPORTED.

0314 PM     HAIL             4 S OLEX                45.42N 120.18W
05/19/2006  E0.25 INCH       GILLIAM            OR   TRAINED SPOTTER

0314 PM     HAIL             11 NW CONDON            45.33N 120.37W
05/19/2006  E0.25 INCH       GILLIAM            OR   TRAINED SPOTTER

0329 PM     HAIL             TOLLGATE                45.77N 118.08W
05/19/2006  E0.75 INCH       UMATILLA           OR   PUBLIC

            TOLLGATE STORE REPORTED HAIL UP TO PENNY SIZE THAT
            COVERED THE GROUND. RAINFALL AMOUNTS HEAVY BUT AMOUNT
            UNKNOWN. NEARBY TRAINED SPOTTER UM-12 REPORTED 1 INCH OF
            RAIN IN 1/2 HOUR. WINDS WERE GUSTY BUT WIND NOT SEVERE OR
            DAMAGING.

0354 PM     HAIL             BOARDMAN                45.84N 119.70W
05/19/2006  E0.75 INCH       MORROW             OR   TRAINED SPOTTER

            PENNY SIZED HAIL REPORTED.

0400 PM     TSTM WND GST     N PROSSER               46.21N 119.77W
05/19/2006  E56.00 MPH       BENTON             WA   AMATEUR RADIO

            WIND GUST TO 56 MPH BETWEEN 4 AND 5 PM.

0405 PM     HEAVY RAIN       N BOARDMAN              45.84N 119.70W
05/19/2006  U0.00 INCH       MORROW             OR   TRAINED SPOTTER

            VERY HEAVY RAIN WITH VISIBILITY DOWN TO 1/8 MI. NO
            RAINGAGE. PEA SIZED HAIL AND WIND GUSTS TO 40 MPH.

0405 PM     HEAVY RAIN       8 SW BOARDMAN           45.74N 119.80W
05/19/2006  U0.00 INCH       MORROW             OR   TRAINED SPOTTER

            VERY HEAVY RAIN REPORTED ALONG WITH DIME SIZED HAIL AND
            WINDS IN EXCESS OF 40 MPH.

0410 PM     TSTM WND GST     2 W HERMISTON           45.83N 119.33W
05/19/2006  M69.00 MPH       UMATILLA           OR   MESONET

            SUSTAINED WIND 36 MPH WITH GUST TO 69 MPH.

0414 PM     TORNADO          6 NW HERMISTON          45.89N 119.37W
05/19/2006                   UMATILLA           OR   OTHER FEDERAL

            POSSIBLE TORNADO AT THE UMATILLA DEPOT. DAMAGE TO
            BUILDINGS AND TREES DOWN. CAPTURED ON VIDEO BY SECURITY
            CAMERAS. POSSIBLE TORNADO MAY HAVE OCCURRED IN BOTH
            MORROW AND UMATILLA COUNTIES.

0415 PM     TSTM WND GST     2 S IRRIGON             45.87N 119.49W
05/19/2006  M73.00 MPH       MORROW             OR   MESONET

            SUSTAINED WIND 35 MPH WITH A GUST TO 73 MPH

0415 PM     HEAVY RAIN       2 SSW IRRIGON           45.87N 119.51W
05/19/2006  E0.00 INCH       MORROW             OR   TRAINED SPOTTER

            VERY HEAVY RAIN REDUCED VISIBILITY TO LESS THAN 150 FEET
            AT TIMES. STRONG WINDS BLEW DOWN SEVERAL 1 TO 1.5 INCH
            TREE LIMBS.

0415 PM     HEAVY RAIN       1 N BOARDMAN            45.84N 119.69W
05/19/2006  U0.00 INCH       MORROW             OR   TRAINED SPOTTER

            VERY HEAVY RAIN REPORTED WITH FREQUENT LIGHTNING. YARD
            HAS STANDING WATER ABOUT 1 INCH DEEP.

0420 PM     TSTM WND GST     1 N PATERSON            45.93N 119.62W
05/19/2006  E0.00 MPH        BENTON             WA   TRAINED SPOTTER

            WINDS IN EXCESS OF 60 MPH AS THUNDERSTORM ARRIVED AT
            LOCATION. VERY HEAVY RAIN STREAMING DOWN GRAVEL ROAD
            CREATING PUDDLES AND PONDING. HEAVIEST DOWNPOUR WITHIN
            SPOTTER MEMORY.

0425 PM     TSTM WND GST     2 W HERMISTON           45.83N 119.33W
05/19/2006  M70.00 MPH       UMATILLA           OR   MESONET

            SUSTAINED WIND 35 MPH WITH GUST TO 70 MPH.

0425 PM     TSTM WND GST     UMATILLA                45.91N 119.33W
05/19/2006  M60.00 MPH       UMATILLA           OR   MESONET

            MEASURED 60 MPH WIND GUST.

0430 PM     TSTM WND DMG     UMATILLA                45.91N 119.33W
05/19/2006                   UMATILLA           OR   COUNTY OFFICIAL

            NUMEROUS TREES AND POWER LINES DOWN.

0430 PM     TSTM WND GST     N BOARDMAN              45.84N 119.70W
05/19/2006  M40.00 MPH       MORROW             OR   TRAINED SPOTTER

0430 PM     HAIL             N BOARDMAN              45.84N 119.70W
05/19/2006  E0.25 INCH       MORROW             OR   TRAINED SPOTTER

0434 PM     TSTM WND GST     4 NE PROSSER            46.24N 119.70W
05/19/2006  M55.00 MPH       BENTON             WA   TRAINED SPOTTER

            SUSTAINED WINDS 45 MPH GUSTS TO 55 MPH

0450 PM     TSTM WND DMG     N BOARDMAN              45.84N 119.70W
05/19/2006                   MORROW             OR   TRAINED SPOTTER

            TIN ROOFING RIPPED OFF OF SMALL EXTENSION OF BUILDING.
            LARGE TREES DOWN.

0500 PM     TSTM WND DMG     BURBANK                 46.19N 118.98W
05/19/2006                   WALLA WALLA        WA   LAW ENFORCEMENT

            ROOF OFF 40X60 WAREHOUSE, 2 2500 GALLON TANKS BLOWN OVER

0500 PM     TSTM WND DMG     BURBANK                 46.19N 118.98W
05/19/2006                   WALLA WALLA        WA   PUBLIC

            SERVICE STATION SIGN BLOWN DOWN. ESTIMATED WINDS 80 MPH.

0500 PM     TSTM WND DMG     KENNEWICK               46.20N 119.17W
05/19/2006                   BENTON             WA   PUBLIC

            PUBLIC REPORTED VERY LARGE TREE DOWN IN KENNEWICK OVER
            ROAD BLOCKING ALL 4 LANES. REPORTER DID NOT HAVE A WIND
            SPEED REPORT AND HE HEARD IT ON THE PUBLIC RADIO
            BROADCAST.

0500 PM     TSTM WND DMG     3 WSW BURBANK           46.17N 119.04W
05/19/2006                   BENTON             WA   TRAINED SPOTTER

            VERY STRONG WINDS AND HEAVY RAIN. THREE 50 TO 60 FOOT
            TALL POPLAR TREES BLOWN OVER. 10 FOOT BY 12 FOOT METAL
            SHED LIFTED AND THROWN INTO SHRUBS AND TREES.

0515 PM     TSTM WND GST     10 NNW RICHLAND         46.43N 119.36W
05/19/2006  M62.00 MPH       BENTON             WA   MESONET

            MEASURED 62 MPH WIND GUST.

0515 PM     TSTM WND GST     RICHLAND                46.29N 119.29W
05/19/2006  M58.00 MPH       BENTON             WA   MESONET

            MEASURED 58 MPH WIND GUST.

0520 PM     HEAVY RAIN       1 N KENNEWICK           46.22N 119.17W
05/19/2006  E1.50 INCH       BENTON             WA   TRAINED SPOTTER

            RAIN UP TO 1.5 INCHES IN 10 MINUTES.

0524 PM     TSTM WND GST     N CONNELL               46.66N 118.86W
05/19/2006  M69.00 MPH       FRANKLIN           WA   TRAINED SPOTTER

            A WIND GUST OF 69 MPH WAS REPORTED 10 MILES NORTH OF THE
            PASCO AIRPORT AT 524 PM. THERE WAS .16 INCH OF RAIN.

0530 PM     HEAVY RAIN       2 S KENNEWICK           46.17N 119.17W
05/19/2006  M0.44 INCH       BENTON             WA   TRAINED SPOTTER

            HOME WEATHER STATION RECORDED 0.44 INCHES OF RAIN IN 30
            MINUTES AND WINDS TO 46 MPH.

0540 PM     TSTM WND DMG     1 N PRESCOTT            46.29N 118.31W
05/19/2006                   WALLA WALLA        WA   TRAINED SPOTTER

            STRONG WINDS TEARING SHINGLES OFF OF ROOF. RECEIVING
            HEAVY RAIN AND 0.5 INCH HAIL.

0542 PM     TSTM WND DMG     N PLYMOUTH              45.93N 119.35W
05/19/2006                   BENTON             WA   PUBLIC

            HEAVY RAIN AND HIGH WIND GUSTS IN THE HORSEHEAVEN HILLS
            NORTH OF HERMISTON. TREES ARE DOWN, AND WIND KNOCKED OVER
            AN IRRIGATION PIVOT. HEAVY RAIN LEFT STANDING WATER IN
            FIELDS.

0550 PM     TSTM WND GST     14 NE PASCO             46.40N 118.92W
05/19/2006  M58.00 MPH       FRANKLIN           WA   MESONET

            WIND GUST MEASURED FROM JUNIPER DUNES TO 58 MPH.

0550 PM     TSTM WND DMG     3 WSW BURBANK           46.17N 119.04W
05/19/2006                   BENTON             WA   TRAINED SPOTTER

            4-5 POPLAR TREES DOWN. WINDS TIPPED OVER A SMALL SHED,
            DAMAGED A SECOND SHED, AND SNAPPED A FLAG POLE IN HALF.
            HEAVY RAIN JUST OVER 1.00 INCH MEASURED.

0632 PM     HEAVY RAIN       1 N WALLA WALLA         46.07N 118.32W
05/19/2006  M0.32 INCH       WALLA WALLA        WA   TRAINED SPOTTER

            STANDING WATER ON ROADWAYS. 0.32 INCHES OF RAIN REPORTED
            IN ABOUT 30 MINUTES. DOWNED TREE REPORTED BLOCKING
            PORTIONS OF HWY 12.

0645 PM     TSTM WND DMG     BURBANK                 46.19N 118.98W
05/19/2006                   WALLA WALLA        WA   PUBLIC

            WIND BLEW OVER CENTER IRRIGATION PIVOT. 6 OF 7 TOWERS ON
            THE GROUND.

0712 PM     TORNADO          2 E BOARDMAN            45.84N 119.66W
05/19/2006                   MORROW             OR   PUBLIC

            POSSIBLE TORNADO WITNESSED BY TRAVELER. FUNNEL CAME HALF
            WAY TO THE GROUND WITH DEBRIS. TRACTOR TRAILER BLOWN OFF
            I-84.

&&
ADDITIONAL REPORTS AND SUMMARY

PERRY
Local storm report, May 19, 6:48 PM PST, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PENDLETON OR
748 PM PDT FRI MAY 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1212 PM     HAIL             LA GRANDE               45.33N 118.09W
05/19/2006  E1.00 INCH       UNION              OR   PUBLIC

1220 PM     HAIL             1 N LA GRANDE           45.32N 118.09W
05/19/2006  E0.25 INCH       UNION              OR   TRAINED SPOTTER

            PEA SIZE HAIL...1/2 INCH RAIN IN 20 MINUTES

1235 PM     HAIL             2 NW TOLLGATE           45.79N 118.11W
05/19/2006  E0.25 INCH       UMATILLA           OR   TRAINED SPOTTER

            HEAVY RAIN AND PEA SIZED HAIL.

0200 PM     HAIL             1 N MAUPIN              45.17N 121.07W
05/19/2006  E0.50 INCH       WASCO              OR   TRAINED SPOTTER

            0.5 INCH HAIL REPORTED.

0210 PM     HAIL             MAUPIN                  45.18N 121.08W
05/19/2006  E0.75 INCH       WASCO              OR   PUBLIC

0210 PM     HAIL             5 NW MAUPIN             45.24N 121.14W
05/19/2006  E0.50 INCH       WASCO              OR   TRAINED SPOTTER

            0.5 INCH HAIL REPORTED.

0230 PM     TSTM WND GST     KENT                    45.18N 120.68W
05/19/2006  E40.00 MPH       SHERMAN            OR   PUBLIC

            40 MPH WIND GUST REPORTED.

0238 PM     TSTM WND GST     4 NNW GRASS VALLEY      45.42N 120.81W
05/19/2006  E70.00 MPH       SHERMAN            OR   TRAINED SPOTTER

            TREE BRANCHES DOWN. POWER OUTAGE.

0245 PM     HAIL             4 NNW GRASS VALLEY      45.42N 120.81W
05/19/2006  E0.50 INCH       SHERMAN            OR   TRAINED SPOTTER

            MARBLE SIZED HAIL REPORTED.

0314 PM     HAIL             11 NW CONDON            45.33N 120.37W
05/19/2006  E0.25 INCH       GILLIAM            OR   TRAINED SPOTTER

0314 PM     HAIL             4 S OLEX                45.42N 120.18W
05/19/2006  E0.25 INCH       GILLIAM            OR   TRAINED SPOTTER

0329 PM     HAIL             TOLLGATE                45.77N 118.08W
05/19/2006  E0.75 INCH       UMATILLA           OR   PUBLIC

            TOLLGATE STORE REPORTED HAIL UP TO PENNY SIZE THAT
            COVERED THE GROUND. RAINFALL AMOUNTS HEAVY BUT AMOUNT
            UNKNOWN. NEARBY TRAINED SPOTTER UM-12 REPORTED 1 INCH OF
            RAIN IN 1/2 HOUR. WINDS WERE GUSTY BUT WIND NOT SEVERE OR
            DAMAGING.

0354 PM     HAIL             BOARDMAN                45.84N 119.70W
05/19/2006  E0.75 INCH       MORROW             OR   TRAINED SPOTTER

            PENNY SIZED HAIL REPORTED.

0400 PM     TSTM WND GST     N PROSSER               46.21N 119.77W
05/19/2006  E56.00 MPH       BENTON             WA   AMATEUR RADIO

            WIND GUST TO 56 MPH BETWEEN 4 AND 5 PM.

0405 PM     HEAVY RAIN       N BOARDMAN              45.84N 119.70W
05/19/2006  U0.00 INCH       MORROW             OR   TRAINED SPOTTER

            VERY HEAVY RAIN WITH VISIBILITY DOWN TO 1/8 MI. NO
            RAINGAGE. PEA SIZED HAIL AND WIND GUSTS TO 40 MPH.

0405 PM     TORNADO          2 E BOARDMAN            45.84N 119.66W
05/19/2006                   MORROW             OR   PUBLIC

            POSSIBLE TORNADO WITNESSED BY TRAVELER. FUNNEL CAME HALF
            WAY TO THE GROUND WITH DEBRIS. TRACTOR TRAILER BLOWN OFF
            I-84.

0405 PM     HEAVY RAIN       8 SW BOARDMAN           45.74N 119.80W
05/19/2006  U0.00 INCH       MORROW             OR   TRAINED SPOTTER

            VERY HEAVY RAIN REPORTED ALONG WITH DIME SIZED HAIL AND
            WINDS IN EXCESS OF 40 MPH.

0410 PM     TSTM WND GST     2 W HERMISTON           45.83N 119.33W
05/19/2006  M69.00 MPH       UMATILLA           OR   MESONET

            SUSTAINED WIND 36 MPH WITH GUST TO 69 MPH.

0414 PM     TORNADO          6 NW HERMISTON          45.89N 119.37W
05/19/2006                   UMATILLA           OR   OTHER FEDERAL

            POSSIBLE TORNADO AT THE UMATILLA DEPOT. DAMAGE TO
            BUILDINGS AND TREES DOWN. CAPTURED ON VIDEO BY SECURITY
            CAMERAS. POSSIBLE TORNADO MAY HAVE OCCURRED IN BOTH
            MORROW AND UMATILLA COUNTIES.

0415 PM     HEAVY RAIN       1 N BOARDMAN            45.84N 119.69W
05/19/2006  U0.00 INCH       MORROW             OR   TRAINED SPOTTER

            VERY HEAVY RAIN REPORTED WITH FREQUENT LIGHTNING. YARD
            HAS STANDING WATER ABOUT 1 INCH DEEP.

0415 PM     HEAVY RAIN       2 SSW IRRIGON           45.87N 119.51W
05/19/2006  E0.00 INCH       MORROW             OR   TRAINED SPOTTER

            VERY HEAVY RAIN REDUCED VISIBILITY TO LESS THAN 150 FEET
            AT TIMES. STRONG WINDS BLEW DOWN SEVERAL 1 TO 1.5 INCH
            TREE LIMBS.

0415 PM     TSTM WND GST     2 S IRRIGON             45.87N 119.49W
05/19/2006  M73.00 MPH       MORROW             OR   MESONET

            SUSTAINED WIND 35 MPH WITH A GUST TO 73 MPH

0420 PM     TSTM WND GST     1 N PATERSON            45.93N 119.62W
05/19/2006  E0.00 MPH        BENTON             WA   TRAINED SPOTTER

            WINDS IN EXCESS OF 60 MPH AS THUNDERSTORM ARRIVED AT
            LOCATION. VERY HEAVY RAIN STREAMING DOWN GRAVEL ROAD
            CREATING PUDDLES AND PONDING. HEAVIEST DOWNPOUR WITHIN
            SPOTTER MEMORY.

0425 PM     TSTM WND GST     5 NW HERMISTON          45.89N 119.34W
05/19/2006  M70.00 MPH       UMATILLA           OR   MESONET

            MEASURED WIND GUST OF 70 MPH.

0425 PM     TSTM WND GST     UMATILLA                45.91N 119.33W
05/19/2006  M60.00 MPH       UMATILLA           OR   MESONET

            MEASURED 60 MPH WIND GUST.

0425 PM     TSTM WND GST     2 W HERMISTON           45.83N 119.33W
05/19/2006  M70.00 MPH       UMATILLA           OR   MESONET

            SUSTAINED WIND 35 MPH WITH GUST TO 70 MPH.

0430 PM     TSTM WND DMG     UMATILLA                45.91N 119.33W
05/19/2006                   UMATILLA           OR   COUNTY OFFICIAL

            NUMEROUS TREES AND POWER LINES DOWN.

0430 PM     HAIL             N BOARDMAN              45.84N 119.70W
05/19/2006  E0.25 INCH       MORROW             OR   TRAINED SPOTTER

0430 PM     TSTM WND GST     N BOARDMAN              45.84N 119.70W
05/19/2006  M40.00 MPH       MORROW             OR   TRAINED SPOTTER

0434 PM     TSTM WND GST     4 NE PROSSER            46.24N 119.70W
05/19/2006  M55.00 MPH       BENTON             WA   TRAINED SPOTTER

            SUSTAINED WINDS 45 MPH GUSTS TO 55 MPH

0450 PM     TSTM WND DMG     N BOARDMAN              45.84N 119.70W
05/19/2006                   MORROW             OR   TRAINED SPOTTER

            TIN ROOFING RIPPED OFF OF SMALL EXTENSION OF BUILDING.
            LARGE TREES DOWN.

0500 PM     TSTM WND DMG     KENNEWICK               46.20N 119.17W
05/19/2006                   BENTON             WA   PUBLIC

            PUBLIC REPORTED VERY LARGE TREE DOWN IN KENNEWICK OVER
            ROAD BLOCKING ALL 4 LANES. REPORTER DID NOT HAVE A WIND
            SPEED REPORT AND HE HEARD IT ON THE PUBLIC RADIO
            BROADCAST.

0500 PM     TSTM WND DMG     BURBANK                 46.19N 118.98W
05/19/2006                   WALLA WALLA        WA   PUBLIC

            SERVICE STATION SIGN BLOWN DOWN. ESTIMATED WINDS 80 MPH.

0500 PM     TSTM WND DMG     BURBANK                 46.19N 118.98W
05/19/2006                   WALLA WALLA        WA   LAW ENFORCEMENT

            ROOF OFF 40X60 WAREHOUSE, 2 2500 GALLON TANKS BLOWN OVER

0500 PM     TSTM WND DMG     3 WSW BURBANK           46.17N 119.04W
05/19/2006                   BENTON             WA   TRAINED SPOTTER

            VERY STRONG WINDS AND HEAVY RAIN. THREE 50 TO 60 FOOT
            TALL POPLAR TREES BLOWN OVER. 10 FOOT BY 12 FOOT METAL
            SHED LIFTED AND THROWN INTO SHRUBS AND TREES.

0500 PM     TSTM WND DMG     BURBANK                 46.19N 118.98W
05/19/2006                   WALLA WALLA        WA   PUBLIC

            WIND BLEW OVER CENTER IRRIGATION PIVOT. 6 OF 7 TOWERS ON
            THE GROUND.

0515 PM     TSTM WND GST     RICHLAND                46.29N 119.29W
05/19/2006  M58.00 MPH       BENTON             WA   MESONET

            MEASURED 58 MPH WIND GUST.

0515 PM     TSTM WND GST     10 NNW RICHLAND         46.43N 119.36W
05/19/2006  M62.00 MPH       BENTON             WA   MESONET

            MEASURED 62 MPH WIND GUST.

0520 PM     HEAVY RAIN       1 N KENNEWICK           46.22N 119.17W
05/19/2006  E1.50 INCH       BENTON             WA   TRAINED SPOTTER

            RAIN UP TO 1.5 INCHES IN 10 MINUTES.

0524 PM     TSTM WND GST     N CONNELL               46.66N 118.86W
05/19/2006  M69.00 MPH       FRANKLIN           WA   TRAINED SPOTTER

            A WIND GUST OF 69 MPH WAS REPORTED 10 MILES NORTH OF THE
            PASCO AIRPORT AT 524 PM. THERE WAS .16 INCH OF RAIN.

0530 PM     HEAVY RAIN       2 S KENNEWICK           46.17N 119.17W
05/19/2006  M0.44 INCH       BENTON             WA   TRAINED SPOTTER

            HOME WEATHER STATION RECORDED 0.44 INCHES OF RAIN IN 30
            MINUTES AND WINDS TO 46 MPH.

0540 PM     TSTM WND DMG     1 N PRESCOTT            46.29N 118.31W
05/19/2006                   WALLA WALLA        WA   TRAINED SPOTTER

            STRONG WINDS TEARING SHINGLES OFF OF ROOF. RECEIVING
            HEAVY RAIN AND 0.5 INCH HAIL.

0542 PM     TSTM WND DMG     N PLYMOUTH              45.93N 119.35W
05/19/2006                   BENTON             WA   PUBLIC

            HEAVY RAIN AND HIGH WIND GUSTS IN THE HORSEHEAVEN HILLS
            NORTH OF HERMISTON. TREES ARE DOWN, AND WIND KNOCKED OVER
            AN IRRIGATION PIVOT. HEAVY RAIN LEFT STANDING WATER IN
            FIELDS.

0550 PM     TSTM WND DMG     3 WSW BURBANK           46.17N 119.04W
05/19/2006                   BENTON             WA   TRAINED SPOTTER

            4-5 POPLAR TREES DOWN. WINDS TIPPED OVER A SMALL SHED,
            DAMAGED A SECOND SHED, AND SNAPPED A FLAG POLE IN HALF.
            HEAVY RAIN JUST OVER 1.00 INCH MEASURED.

0550 PM     TSTM WND GST     14 NE PASCO             46.40N 118.92W
05/19/2006  M58.00 MPH       FRANKLIN           WA   MESONET

            WIND GUST MEASURED FROM JUNIPER DUNES TO 58 MPH.

0632 PM     HEAVY RAIN       1 N WALLA WALLA         46.07N 118.32W
05/19/2006  M0.32 INCH       WALLA WALLA        WA   TRAINED SPOTTER

            STANDING WATER ON ROADWAYS. 0.32 INCHES OF RAIN REPORTED
            IN ABOUT 30 MINUTES. DOWNED TREE REPORTED BLOCKING
            PORTIONS OF HWY 12.

&&

MVESCIO

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Wallowa

When
May 20, 12:00 AM PST to May 23, 11:59 PM PST
Where
Wallowa County, Imnaha
Reported by
OTHER FEDERAL AGENCY
Coordinates
45.567, -116.833

Minor flooding along the Imnaha river near Imnaha. River crested at 5.61 feet on 05/21/06. Flood stage is 5.5 feet.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oregon in 2006Every state in 2006This day in weather historyWarnings in Oregon, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5506795.